Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 7, 2021, 5:31 PM EDT for Gwinnett County, Georgia. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2021, 5:31 PM EDT (21:31 UTC)
- Expired
- Oct 7, 2021, 7:30 PM EDT
- In force
- 119 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 30
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
455
WWUS82 KFFC 072131
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EDT Thu Oct 7 2021
GAZ022-032>034-045-072330-
North Fulton GA-Cobb GA-DeKalb GA-Forsyth GA-Gwinnett GA-
531 PM EDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of northwestern DeKalb,
southwestern Forsyth, east central Cobb, northwestern Gwinnett and
northeastern Fulton Counties through 730 PM EDT...
At 531 PM EDT, a strong thunderstorm was over Johns Creek, or 10
miles northwest of Lawrenceville, moving northeast at 20 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Dunwoody, Duluth, Sugar Hill, Suwanee, Lilburn, Chamblee, Norcross,
Doraville, Clarkston, Berkeley Lake, Tucker, North Decatur, North
Atlanta and North Druid Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3378 8427 3381 8445 3407 8439 3415 8410
3400 8402
TIME...MOT...LOC 2131Z 203DEG 19KT 3404 8414
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 7, 3:20 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Oct 7, 3:20 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 320 PM EDT Thu Oct 7 2021 .SHORT TERM /Tonight through Friday Night/... The closed off low that has been positioned over the Lower Mississippi River Valley the past few days continues to move northward into the Midwestern CONUS. At this time, southwesterly upper flow persists over Georgia, keeping a warm and moist airmass in place over the forecast area through this afternoon. As the closed low continues to move away from the area and turn eastward, dry upper level air will spread over the area. As upper level dry air builds into the area, precipitable water values will steadily decrease, falling from 1.5 - 1.75 inches this afternoon to 1.0 - 1.25 inches by Friday night. Nonetheless, easterly to southeasterly low level flow will continue to bring in ample low-level moisture, and as multiple disturbances traverse the upper level flow on the southeastern side of the cutoff low, they will still allow for the development of scattered to numerous showers and thunderstorms. Cloud ceilings have been slow to improve across much of north and central Georgia this morning, and diurnal destabilization is expected to be fairly limited across the majority of the forecast area, and the coverage of thunderstorms is therefore expected to remain isolated. The best warming has been observed in the far southern tier, which is contributing to SBCAPE values of 2000-2500 J/kg. The far southern portions of the forecast area will be the most likely location for thunderstorm development. Widespread severe weather is not anticipated, although a strong storm or two could produce gusty winds. Wet antecedent conditions persist across the entire area, especially in central Georgia, where the highest rainfall totals have been observed thus far this week. Heavy rainfall from training storms could therefore pose a high risk for flash flooding, and the Flash Flood Watch remains in place through this evening. On Friday, the closed low will re-open as it continues to move northeast and is finally and mercifully absorbed by a broad upper trough covering much of the eastern CONUS. The axis of the trough will set up to the immediate west of Georgia, and disturbances rotating around the base of the trough will allow for more scattered showers and isolated thunderstorms once again. As the trough axis moves eastward throughout the day, rain chances will begin to diminish from west to east across the forecast area. The highest rain chances and amounts will be located across central and eastern Georgia throughout the day on Friday, where an additional 1-2 inches of rain, along with some locally higher amounts, will be possible through the remainder of the short term period. Rain chances are then expected to come to an end during the overnight hours Friday night into Saturday morning as northwesterly flow sets up behind the trough axis, leading to a drier weather pattern as we go into the weekend. King .LONG TERM /Saturday through Thursday/... Long term forecast looks to be primarily dry. Synoptic pattern shows a cutoff low forming just east of the area, shifting the local CWA into a more northwesterly upper level flow as moisture continues to be pushed to our east. Ridging is expected to build in from the Gulf of Mexico through the weekend with dry conditions expected. By early next week another low forms and pushes into the northern Plains by Wednesday. This low lifts rather quickly, but not before introducing a little moisture across the local forecast area on Tuesday. Towards the end of the period, the ridge begins to flatten, but overall not really expecting much in the way of precipitation through the next 7 days. High temperatures through the extended period are forecast to be in the 70s in the mountains, with upper 70s to the 80s elsewhere, around 3 to 8 degrees above average. Low temperatures will be in the 50s in the mountains, with 60s elsewhere, around 8 to 15 degrees above average. Reaves AVIATION... 18Z Update... Low cloud ceilings have been slow to improve, and are primarily MVFR across north and central Georgia. Numerous showers have spread north and east into the area, warranting prevailing -SHRA at all sites. With multiple rounds of rain forecast, this is expected to continue into the early morning hours. Isolated thunderstorms are also possible this afternoon, and a TEMPO for TSRA has been maintained for ATL/AHN until 20-21Z. IFR/LIFR ceilings and patchy fog are anticipated once again during the early morning hours after 06Z. Winds are expected to remain E at 5-8 kts throughout the remainder of the day, becoming light and variable overnight. Winds are expected to gradually shift to N to NW by Friday afternoon. //ATL Confidence...18Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 67 78 62 80 / 70 50 30 10 Atlanta 67 78 62 80 / 60 30 10 5 Blairsville 61 73 55 77 / 70 40 20 10 Cartersville 65 79 60 81 / 50 20 10 5 Columbus 67 82 63 83 / 60 20 10 5 Gainesville 66 75 61 79 / 70 40 20 10 Macon 67 82 62 83 / 70 60 20 10 Rome 66 81 60 83 / 40 20 10 5 Peachtree City 65 80 60 81 / 60 30 10 5 Vidalia 70 82 66 83 / 60 70 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 PM EDT this evening for the following zones: Banks...Barrow...Bartow...Bibb...Butts...Carroll... Catoosa...Chattahoochee...Chattooga...Cherokee...Clarke... Clayton...Cobb...Coweta...Crawford...Dade...Dawson...DeKalb... Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon... Greene...Gwinnett...Hall...Haralson...Harris...Heard...Henry... Jackson...Jasper...Jones...Lamar...Lumpkin...Madison...Marion... Meriwether...Monroe...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike... Polk...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Talbot...Taylor...Towns...Troup...Union...Upson... Walker...Walton...Webster...White...Whitfield. && SHORT TERM...King LONG TERM....Reaves AVIATION...King
Hazardous weather outlook, Oct 7, 2:50 PM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 250 PM EDT Thu Oct 7 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 250 PM EDT Thu Oct 7 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Locally heavy rainfall and isolated thunderstorms will continue through tonight, which could lead to localized flash flooding. A Flash Flood Watch remains in effect for portions of north and central Georgia through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated thunderstorms are possible across much of north and central Georgia Friday, and across the far eastern portions of the area on Saturday. The primary threat with any thunderstorms will be occasional lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of flooding through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Oct 7, 3:30 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EDT Thu Oct 7 2021
GAZ075-076-072000-
Jefferson GA-Glascock GA-
330 PM EDT Thu Oct 7 2021
...A thunderstorm with heavy rain will impact portions of Glascock
and northern Jefferson Counties through 400 PM EDT...
At 328 PM EDT, the thunderstorm was over Avera, or near Gibson,
moving east at 10 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Gibson, Wrens, Stapleton, Avera, Mitchell, Edge Hill, Edgehill,
Agricola, Stellaville and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3312 8257 3313 8266 3316 8271 3317 8272
3318 8274 3319 8274 3332 8256 3328 8243
3318 8232
TIME...MOT...LOC 1928Z 249DEG 11KT 3319 8253
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Oct 7, 3:51 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
351 PM EDT Thu Oct 7 2021
GAZ061-072015-
Hancock GA-
351 PM EDT Thu Oct 7 2021
...Moderate to heavy rain will impact portions of northeastern
Hancock County through 415 PM EDT...
At 349 PM EDT, the area of rain was over Culverton, or near Sparta,
moving northeast at 20 mph.
HAZARD...Heavy rain and localized flooding.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Sparta, Culverton and Mayfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3324 8278 3320 8283 3320 8285 3317 8287
3315 8290 3323 8302 3337 8293 3338 8282
3337 8282 3337 8280 3333 8280 3333 8279
3332 8280 3331 8278 3327 8278 3324 8275
TIME...MOT...LOC 1949Z 219DEG 18KT 3331 8287
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHLocal storm report, Oct 7, 4:35 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT THU OCT 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD 5 NW BLOUNTSVILLE 33.16N 83.54W
10/06/2021 JONES GA EMERGENCY MNGR
BRIDGE WASHED OUT ON UNION HILL CHURCH RD NEAR SHOAL
CREEK, BELIEVED TO BE THE CEDAR CREEK BRIDGE.
&&
EVENT NUMBER FFC2100629
THIEMLocal storm report, Oct 7, 4:44 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT THU OCT 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD 3 ESE ROUND OAK 33.10N 83.57W
10/06/2021 JONES GA EMERGENCY MNGR
A SMALL WOODEN BRIDGE WAS WASHED OUT ON JACKSON RD
BETWEEN HUGERFORD RD AND OTIS REDDING RD.
&&
EVENT NUMBER FFC2100630
THIEMSpecial weather statement, Oct 7, 5:29 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
529 PM EDT Thu Oct 7 2021
GAZ020-030-031-041-072330-
Polk GA-Haralson GA-Bartow GA-Paulding GA-
529 PM EDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of northwestern
Paulding, northeastern Haralson, eastern Polk and Bartow Counties
through 730 PM EDT...
At 528 PM EDT, a strong thunderstorm was near Cartersville, moving
northeast at 15 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Cartersville, Rockmart, Euharlee, Emerson, Aragon, White, Kingston,
Braswell, Taylorsville, Cassville, Yorkville, Burnt Hickory Ridge,
Eubank Lake, Red Top Mountain State Park, Van Wert, Pine Log and
Stilesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3432 8491 3436 8466 3416 8466 3383 8499
3384 8511 3393 8516
TIME...MOT...LOC 2128Z 214DEG 14KT 3415 8485
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Oct 7, 5:31 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EDT Thu Oct 7 2021
GAZ022-032>034-045-072330-
North Fulton GA-Cobb GA-DeKalb GA-Forsyth GA-Gwinnett GA-
531 PM EDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of northwestern DeKalb,
southwestern Forsyth, east central Cobb, northwestern Gwinnett and
northeastern Fulton Counties through 730 PM EDT...
At 531 PM EDT, a strong thunderstorm was over Johns Creek, or 10
miles northwest of Lawrenceville, moving northeast at 20 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Dunwoody, Duluth, Sugar Hill, Suwanee, Lilburn, Chamblee, Norcross,
Doraville, Clarkston, Berkeley Lake, Tucker, North Decatur, North
Atlanta and North Druid Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3378 8427 3381 8445 3407 8439 3415 8410
3400 8402
TIME...MOT...LOC 2131Z 203DEG 19KT 3404 8414
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 1:11 AM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 51 hr |
| Oct 7, 4:07 AM EDT | Special Weather Statement | FFC | Madison | 38 min |
| Oct 7, 6:48 AM EDT | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 31 hr |
| Oct 7, 1:09 PM EDT | Special Weather Statement | FFC | Taliaferro | 36 min |
| Oct 7, 1:45 PM EDT | Special Weather Statement | FFC | Warren | 30 min |
| Oct 7, 2:17 PM EDT | Special Weather Statement | FFC | Warren | 28 min |
| Oct 7, 2:47 PM EDT | Special Weather Statement | FFC | Hancock | 28 min |
| Oct 7, 3:18 PM EDT | Special Weather Statement | FFC | Hancock | 27 min |
| Oct 7, 3:30 PM EDT | Special Weather Statement | FFC | Glascock | 30 min |
| Oct 7, 3:51 PM EDT | Special Weather Statement | FFC | Hancock | 24 min |
| Oct 7, 5:29 PM EDT | Special Weather Statement | FFC | Bartow | 2 hr |
| Oct 7, 7:04 PM EDT | Special Weather Statement | FFC | Jackson | 86 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.